What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 20, 4:02 AM EST, 40 minutes earlier.
Area forecast discussion, May 20, 4:02 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
502 AM EDT Mon May 20 2019
.SYNOPSIS...
A pre frontal trough and surface cold front crossing the area
today will interact with heat and moisture to bring another
round of strong to locally severe thunderstorms. The primary
threats will be isolated damaging winds and brief heavy
downpours. Cooler and drier weather returns for midweek.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 500 AM EDT Monday...Pre frontal trough pushes across our
forecast area this morning and will bring a round of showers and
thunderstorms. Additional showers and thunderstorms are
expected this afternoon as surface cold front approaches and
crosses the area this evening. Strong to possibly severe
thunderstorms are expected, with main threat being strong winds
with perhaps some small hail. Ongoing convection this morning
may damper the surface based instability a bit. But, should see
enough clearing after morning convection moves out for some
destabilization and stronger storms this afternoon. Across
Vermont, maximum temperatures should reach the upper 70s to
lower 80s, and with dewpoints nearing 60 will see CAPE values
surpass 1000 J/kg from the Champlain valley eastward. Window is
a bit small though, mainly 15-21z. Good upper level support as
well with strong jet moving overhead today. Additional brief
heavy rainfall is possible, and some areas have already had
heavy rainfall in the past 24 hours, so will need to monitor for
possible flash flooding concerns. After showers move east of
the region this morning, looks like convection will fire between
about 11 and noon. As cold front pushes through during the
evening hours, bulk of the stronger storms will be pushed off to
our east as well. SPC has parts of our area in Slight risk for
today, mainly eastern and southern Vermont.
Overnight as flow turns northwesterly behind the departing cold
front, will have some orographically enhanced showers during
the overnight hours. Showers may even linger into Tuesday a bit
as upper trough and upper level shortwave cross the area.
Tuesday will also be much cooler than today, highs will be in
the upper 40s to lower 60s, about 20 degrees cooler.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 408 AM EDT Monday...Quieter weather returns for the
short-term period as vertically stacked low pressure exits thru
the Canadian Maritimes, and a dry nwly flow develops across
northern NY and New England. Resulting air mass will be
relatively cool/crisp, as 850mb temperatures fall to - 1C to +1C
across the North Country by 12Z Wednesday. Any lingering rain
showers should end before midnight Tuesday night, with gradual
clearing expected throughout the overnight period. Should see
Tuesday night lows in the low-mid 40s, with highs on Wednesday
in the mid 60s following MOS-based consensus. Continued NW winds
on Wednesday at 10-15 mph with gusts up to 25 mph will
contribute to dewpoints falling into the 30s with PBL
mixing/deepening throughout the day. High pressure moves in from
the west late in the day and crests across the region Wednesday
night, resulting in lessening wind speeds toward early evening.
Wednesday night will continue dry with low temperatures again
mainly in the 40s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 408 AM EDT Monday...Relatively good consistency noted
between the operational 00Z GFS/ECMWF this cycle. Two precipitation
events are anticipated across the North Country. A mid-level
shortwave trough embedded in WNWLY flow with 80-90kt 500mb jet
will traverse the region Thursday afternoon into Thursday night.
With sfc low moving eswd along 850mb frontal zone, appears
mesoscale and synoptic-setting will be favorable for showers and
possible embedded thunderstorms. Carried a slight chance of
thunder at this point, and we'll need to monitor for possible
strong thunderstorms if low-level moisture return is adequate
for higher instability than presently indicated. Valley highs on
Thursday presently expected in the lower 70s. Should see a
period of dry weather for Friday and Friday night with
seasonable temperatures. Next shortwave trough arrives
Saturday/Saturday night with periods of showers and PoPs 60-70%.
Early indications suggest drier weather returns for the latter
half of the weekend.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Through 06Z Monday...Showers and thunderstorms continue
overnight across Vermont, ending by about 12z. Further
convection is expected from 15-00z Monday across Southern and
Central Vermont. Some storms will be strong to severe this
afternoon. Strong turbulence and gusty winds to 35 kts near any
convection. Winds will trend southwesterly later this morning.
Outlook...
Tuesday: Mainly VFR, with local MVFR possible. Chance SHRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. Chance SHRA.
Thursday Night: Mainly VFR, with local IFR possible. Chance SHRA.
Friday: Mainly MVFR, with areas VFR possible. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Neiles
NEAR TERM...Neiles
SHORT TERM...Banacos
LONG TERM...Banacos
AVIATION...Neiles
Hazardous weather outlook, May 20, 3:00 AM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
400 AM EDT Mon May 20 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-210800-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
400 AM EDT Mon May 20 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Strong to locally severe thunderstorms are possible today across
Vermont and Essex County in New York. The combination of warm
temperatures and increased moisture will create an environment
favorable for thunderstorm development. The primary threat will be
localized strong to damaging wind gusts. In addition, frequent
lightning and heavy down pours are likely with the stronger
convective elements. The severe weather threat should quickly
dissipate by sunset.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 10:50 PM EST, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Burlington VT
1150 PM EDT Sun May 19 2019
VTZ004-006>008-010-017-018-200445-
Essex-Caledonia-Eastern Chittenden-Washington-Lamoille-Eastern
Addison-Orange-
1150 PM EDT Sun May 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAMOILLE...SOUTHERN
CALEDONIA...NORTHERN ORANGE...SOUTHERN ESSEX...NORTHEASTERN
ADDISON...SOUTHEASTERN CHITTENDEN AND WASHINGTON COUNTIES...
At 1149 PM EDT, a strong thunderstorm was located over Moretown,
moving east at 40 mph.
Wind gusts up to 50 mph are possible with this storm, in addition to
heavy rainfall.
Locations impacted include...
Barre, Montpelier, Calais, Orange, Waterbury Village, Websterville,
Worcester, Middlesex, Marshfield, Cabot Village, Washington, Ryegate,
Cabot, Moretown, Newbury, Newbury Village, Williamstown, E F Knapp
State Airport, Plainfield and East Montpelier.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4434 7185 4435 7191 4434 7193 4434 7198
4432 7203 4430 7204 4428 7206 4423 7205
4419 7207 4413 7203 4411 7206 4410 7205
4410 7203 4409 7205 4408 7203 4406 7207
4402 7209 4412 7296 4448 7288 4436 7183
TIME...MOT...LOC 0349Z 277DEG 35KT 4424 7270
BanacosSpecial weather statement, May 20, 12:04 AM EST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Burlington VT
104 AM EDT Mon May 20 2019
VTZ004-007-008-010-200530-
Essex-Caledonia-Washington-Orange-
104 AM EDT Mon May 20 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALEDONIA...
NORTHEASTERN ORANGE...SOUTHERN ESSEX AND NORTHEASTERN WASHINGTON
COUNTIES...
At 103 AM EDT, a strong thunderstorm was located near Lower
Waterford, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm, along with
brief heavy rainfall.
Locations impacted include...
St. Johnsbury, Lyndon, Waterford, Ryegate, Gilman, Kirby, Barnet,
Concord, Groton Village, Ricker State Park, Lunenburg, Peacham,
Groton, Danville, Lower Waterford, Lyndonville Village, Guildhall,
Victory, Stannard and Walden.
LAT...LON 4452 7159 4450 7158 4449 7160 4448 7164
4444 7166 4441 7171 4440 7179 4438 7181
4435 7182 4434 7187 4435 7191 4432 7203
4430 7204 4428 7207 4424 7205 4419 7207
4418 7228 4452 7219 4454 7157
TIME...MOT...LOC 0503Z 264DEG 32KT 4434 7196
Banacos